We investigate nonlinear propagation in the presence of the optical Kerr effect by relying on a rigorous generalization of the standard parabolic equation that includes nonparaxial and vectorial terms. We show that, in the (1+1)-D case, both soliton and propagation-invariant pattern solutions exist (while the standard hyperbolic-secant function is not a solution).
© 2004 Optical Society of America
Bruno Crosignani, Amnon Yariv, and Shayan Mookherjea, "Nonparaxial spatial solitons and propagation-invariant pattern solutions in optical Kerr media," Opt. Lett. 29, 1254-1256 (2004)